Freezing of energy of a soliton in an external potential. (English) Zbl 1342.35320

Summary: In this paper we study the dynamics of a soliton in the generalized NLS with a small external potential \(\epsilon V\) of Schwartz class. We prove that there exists an effective mechanical system describing the dynamics of the soliton and that, for any positive integer \(r\), the energy of such a mechanical system is almost conserved up to times of order \(\epsilon^{-r}\). In the rotational invariant case we deduce that the true orbit of the soliton remains close to the mechanical one up to times of order \(\epsilon^{-r}\).


35Q55 NLS equations (nonlinear Schrödinger equations)
35C08 Soliton solutions
Full Text: DOI arXiv


[1] Abou Salem, W.K.; Fröhlich, J.; Sigal, I.M., Colliding solitons for the nonlinear Schrödinger equation, Commun. Math. Phys., 291, 151-176, (2009) · Zbl 1184.35289
[2] Bambusi, D., Asymptotic stability of ground states in some Hamiltonian PDES with symmetry, Commun. Math. Phys., 320, 499-542, (2013) · Zbl 1267.35140
[3] Bambusi, D.; Cuccagna, S., On dispersion of small energy solutions to the nonlinear Klein Gordon equation with a potential, Am. J. Math., 133, 1421-1468, (2011) · Zbl 1237.35115
[4] Beceanu, M., New estimates for a time-dependent Schrödinger equation, Duke Math. J., 159, 417-477, (2011) · Zbl 1229.35224
[5] Bambusi, D.; Giorgilli, A., Exponential stability of states close to resonance in infinite-dimensional Hamiltonian systems, J. Statist. Phys., 71, 569-606, (1993) · Zbl 0943.82549
[6] Benettin, G.; Galgani, L.; Giorgilli, A., Realization of holonomic constraints and freezing of high frequency degrees of freedom in the light of classical perturbation theory. I, Commun. Math. Phys., 113, 87-103, (1987) · Zbl 0646.70013
[7] Benettin, G.; Galgani, L.; Giorgilli, A., Realization of holonomic constraints and freezing of high frequency degrees of freedom in the light of classical perturbation theory. II, Commun. Math. Phys., 121, 557-601, (1989) · Zbl 0679.70015
[8] Bambusi, D., Giorgilli, A., Paleari, S., Penati, T.: Normal form and energy conservation of high frequency subsystems without nonresonance conditions. Rend. Cl. Sci. Mat. Nat. To appear (2015) · Zbl 1175.35136
[9] Buslaev, V.; Perelman, G., Scattering for the nonlinear Schrödinger equation: states that are close to a soliton, Algebra i Analiz, 4, 63-102, (1992) · Zbl 0853.35112
[10] Cuccagna, S.; Mizumachi, T., On asymptotic stability in energy space of ground states for nonlinear Schrödinger equations, Commun. Math. Phys., 284, 51-77, (2008) · Zbl 1155.35092
[11] Cuccagna, S.; Maeda, M., On weak interaction between a ground state and a non-trapping potential, J. Differ. Equ., 256, 1395-1466, (2014) · Zbl 1285.35107
[12] Cuccagna, S.; Maeda, M., On weak interaction between a ground state and a trapping potential, Discrete Contin. Dyn. Syst., 35, 3343-3376, (2015) · Zbl 1307.35276
[13] Cuccagna, S., On asymptotic stability of moving ground states of the nonlinear Schrödinger equation, Trans. Am. Math. Soc., 366, 2827-2888, (2014) · Zbl 1293.35289
[14] Deift, P.; Park, J., Long-time asymptotics for solutions of the NLS equation with a delta potential and even initial data, Int. Math. Res. Not. IMRN, 24, 5505-5624, (2011) · Zbl 1251.35145
[15] Fröhlich, J.; Gustafson, S.; Jonsson, B.L.G.; Sigal, I.M., Solitary wave dynamics in an external potential, Commun. Math. Phys., 250, 613-642, (2004) · Zbl 1075.35075
[16] Gustafson, S.; Nakanishi, K.; Tsai, T., Asymptotic stability and completeness in the energy space for nonlinear Schrödinger equations with small solitary waves, Int. Math. Res. Not., 66, 3559-3584, (2004) · Zbl 1072.35167
[17] Gang, Z.; Sigal, I.M., Asymptotic stability of nonlinear Schrödinger equations with potential, Rev. Math. Phys., 17, 1143-1207, (2005) · Zbl 1086.82013
[18] Gang, Z.; Sigal, I., Relaxation of solitons in nonlinear Schrödinger equations with potential, Adv. Math., 216, 443-490, (2007) · Zbl 1126.35065
[19] Grillakis, M.; Shatah, J.; Strauss, W., Stability theory of solitary waves in the presence of symmetry. I, J. Funct. Anal., 74, 160-197, (1987) · Zbl 0656.35122
[20] Gang, Z.; Weinstein, M., Dynamics of nonlinear Schrödinger/Gross-Pitaevskii equations: mass transfer in systems with solitons and degenerate neutral modes, Anal. PDE, 1, 267-322, (2008) · Zbl 1175.35136
[21] Holmer, J., Dynamics of KdV solitons in the presence of a slowly varying potential, Int. Math. Res. Not. IMRN, 23, 5367-5397, (2011) · Zbl 1247.35132
[22] Holmer, J.; Zworski, M., Slow soliton interaction with delta impurities, J. Mod. Dyn., 1, 689-718, (2007) · Zbl 1137.35060
[23] Holmer, J., Zworski, M.: Soliton interaction with slowly varying potentials. Int. Math. Res. Not. IMRN (10):Art. ID rnn026, 36, (2008) · Zbl 1147.35084
[24] Jonsson, B.L.G.; Fröhlich, J.; Gustafson, S.; Sigal, I.M., Long time motion of nls solitary waves in a confining potential, Ann. Henri Poincaré, 7, 621-660, (2006) · Zbl 1100.81019
[25] Perelman, G.: Asymptotic stability in \(H\)\^{}{1} of NLS. One soliton case. Personal communication (2011) · Zbl 1137.35060
[26] Weinstein, Michael I., Lyapunov stability of ground states of nonlinear dispersive evolution equations, Commun. Pure Appl. Math., 39, 51-67, (1986) · Zbl 0594.35005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.